MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LXMJ44S
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during laparoscopic sleeve gastrectomy with omentopexy and laparoscopic bilateral transversus abdominis plane (tap) block, the patient was brought to the operating room in stable condition, positioned supine and received general anesthesia/ intubated.Abdomen was prepped and draped in sterile fashion.Abdomen was entered after infiltration of local anesthesia.Gastrocolic ligament was opened on the greater curvature of the stomach with the vessel-sealing device and the lesser sac was entered.Short gastric vessels then divided cephalad along the greater curvature.Just prior to reaching the fundus and the angle of his, an area that had been sealed by the vessel sealer now spontaneously started bleeding and this was initially packed with a mini laparotomy pad and then it was addressed later during the case.There was an obvious bleeding vessel which had been previously sealed and cut which was now bleeding obviously, and this was controlled with further applications of the vessel sealing device.Eventually, the entire fundus was mobilized and the left crus of diaphragm clearly seen.Short gastric vessels then divided caudad along the stomach reaching a distant 6 cm away from the pylorus.Again, the vessel sealer failed to adequately seal the vessels in this area and once dissection was being performed, these vessels now started spontaneously bleeding and then they had to actually obtain a third device to stop this from happening.The third device was working appropriately and the procedure was completed with no further incident.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21124116
Report Number1717344-2025-00059
Device Sequence Number8760532
Product Code GEI
UDI-Device Identifier10884521830967
UDI-Public10884521830967
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ44S
Device Catalogue NumberLXMJ44S
Device Lot Number42620173X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/10/2025
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Patient Weight117 KG
Patient EthnicityHispanic
Patient RaceWhite